MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: (b)(6).The actual device was not returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
This report is being submitted in response to user facility medwatch report # (b)(4) which was received from the (b)(4) on july 7, 2017.The event description states that the wire and sheath were pulled back to the level of the ipsilateral iliac artery and an ipsilateral oblique arteriogram was obtained which revealed adequate caliber and location of the access site for placement of a closure device.An 8 french angio-seal closure device was successfully deployed.Excellent hemostasis was obtained.Almost two weeks later, surgery procedural note more procedure findings: extreme phlegmon along anterior surface of right cfa.Right iliofemoral endarterectomy with removal of foreign body and infected arterial wall with cormatrix ecm reconstruction.The original intended procedure performed was on (b)(6)2017.Ultrasound-guided puncture of the right common femoral artery with catheterization of the abdominal aorta and pelvic arteriogram.Selective catheterization of the left brachial artery from the right femoral access.Balloon angioplasty and stenting was done to the left subclavian artery using a 7 x 19 mm gore v bx distally and a 10 x 29 mm gore v bx proximally in an overlapping fashion.On (b)(6)2017 procedure performed procedure(s): right iliofemoral endarterectomy with removal of foreign body and infected arterial wall with cormatrix ecm reconstruction.Per email from customer on (b)(6)2017: the initial outcome was excellent hemostasis was obtained with an 8 french angio-seal.Additional information was report on 7/24/2017, return to surgery for i&d of groin and negative pressure wound therapy, had home care for wound management.Has prolonged course with dressing changes and pain, and was treated with vancomycin and developed renal failure.Readmitted to hospital again for complicated wound infection and uncontrolled type 2 diabetes mellitus.Continues with home care post discharge.
 
Additional Manufacturer Narrative
The actual device was not returned for evaluation.Therefore, the investigation was based on the user facility information and the device history records.The actual device was not returned for evaluation.No evaluation could be conducted due to the device not being returned.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2.There is no evidence that this event was related to a device defect or malfunction.With no device return the exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6766724
Report Number3013394970-2017-00231
Device Sequence Number2013342
Product Code MGB
UDI-Device Identifier05415067002853
UDI-Public05415067002853
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number610131
Device Lot Number5883393
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/08/2017
09/14/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date09/06/2017
10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient Weight89